MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system cat5 aspiration catheter (cat5).During the procedure, the cat5 became buckled while it was being advanced through another manufacturer's sheath for the second pass.The procedure was still successfully completed using the same cat5.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the indigo system cat 5 aspiration catheter (cat5) was kinked approximately 36.0 cm from the hub and ovalized approximately 120.0 cm from the hub.Conclusions: evaluation of the returned device revealed it was kinked.This type of damage typically occurs due to forceful advancement of the cat5 against resistance.Further evaluation revealed the cat5 was ovalized.This damage was likely incidental and may have occurred during removal of the cat5 from the patient.The non-penumbra sheath mentioned in the complaint was not returned for evaluation.Penumbra catheters are 100% visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5539861
Report Number3005168196-2016-00410
Device Sequence Number942546
Product Code DXE
UDI-Device Identifier00814548013305
UDI-Public00814548013305
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K121917
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/23/2018
Device Catalogue NumberCAT5
Device Lot NumberF62389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2016
Supplement Report FDA Received Date05/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR